Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 17, 2021Liberty County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 17, 2021, 4:01 PM EDT for Liberty County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 4:01 PM EDT (20:01 UTC)
Expired
Jul 17, 2021, 4:45 PM EDT
In force
44 min
Issued by
NWS Tallahassee, FL

County Liberty County, FL

The radar

The Tallahassee radar (KTLH), 64 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
637 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

386 
WWUS82 KTAE 172001
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
401 PM EDT Sat Jul 17 2021
 
FLZ026-172045-
Liberty FL-
401 PM EDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LIBERTY COUNTY 
IN THE FLORIDA BIG BEND UNTIL 445 PM EDT...

At 400 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Blountstown, moving north at 5 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Woods and Jensen Place. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3036 8504 3036 8503 3037 8504 3038 8502
      3038 8485 3020 8494 3020 8500
TIME...MOT...LOC 2000Z 178DEG 5KT 3027 8497 

$$

38-GODSEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:32 PM EDT, 29 minutes earlier.

Area forecast discussion, Jul 17, 3:32 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
332 PM EDT Sat Jul 17 2021

.NEAR TERM [Through Sunday]...

Convection has been focusing along the Big Bend this afternoon and
pulsing up and down while producing pockets of localized heavy
rainfall, frequent lightning, and outflow-boundary-driven gusty
winds. The latter has also forced new cells in the region. Mesoscale
boundary collisions should continue to be the primary lift
mechanisms for additional storm development the remainder of the
afternoon as they move slowly within the weak environmental steering
flow. Precipitable Water values are generally 1.7" or less, so we
expect mainly isolated coverage. However, the presence of mid-level
dry air may enhance downdraft/gusty wind potential.

Convective activity should gradually diminish after sunset with the
loss of daytime heating, but looks to redevelop over our waters late
tonight into early tomorrow morning. For Sunday, the subtropical
ridge retreats eastward in response to a trough dropping down into
the region from the northwest. Upper-level impulses rounding the
trough axis should provide some support for scattered showers and
thunderstorms that focus inland across the Tri-state area during
peak heating hours. Some storms may be strong (isolated severe
possible) and generally move from west to east. The flow aloft
appears to be a bit stronger, so expect cell motion to be slightly
faster than what we have seen recently.

Hot and humid conditions continue through the near-term period, with
high temperatures in the low 90s and lows in the low-mid 70s. Heat
indices are forecast to range from the upper 90s to low 100s.

.SHORT TERM [Sunday Night Through Monday Night]...

The upper level trough and accompanying deep layer moisture will
continue to dig into our area with the westward extending axis of
the surface ridge dropping southward through central Florida. The
result will ensure a very moist and increasingly unstable
atmosphere. Forecast model soundings show PW's increasing to around
or just over 2.0" by Monday afternoon. Rain chances will return to
above seasonal levels with PoPs mostly in the categorical range (70-
80%). Lows will be in the lower 70s both nights with highs Monday in
the upper 80s to around 90.

.LONG TERM [Tuesday Through Saturday]...

The wetter than normal pattern will continue with the presence of
the upper trough and deep moisture. PW's stay elevated near 2.0" at
least through Thursday. Daytime temperatures will be held down just
a bit at least through Wednesday with highs mostly in the mid to
upper 80s. Highs return to around 90 to lower 90s by the end of the
week. Lows will mostly be in the lower 70s.

&&

.AVIATION...
[Through 18Z Sunday]

Mainly VFR conds prevail thru the TAF outside of storms, for which
there is a mention of thunder at all terminals this afternoon,
(except ECP). As of 2pm ET, convection is focusing east and SE of
TLH, where sudden wind gusts from outflow boundaries are possible
over the next couple hrs. Activity should diminish after sunset,
with a PROB30 for -TSRA at ECP from 15-18Z Sunday.

&&

.MARINE...

Generally light to moderate southeast to south winds will continue
switching to a southwest to west wind beginning next week as high
pressure shifts south into the southern Gulf of Mexico. Seas will be
low in the absence of thunderstorms but winds and seas will locally
increase in and around storms which are expected to increase in
coverage next week as well.

&&

.FIRE WEATHER...

Hazardous fire weather is not a concern over the next several days.
A wet pattern unfolds on Monday and persists through at least mid-
week.

&&

.HYDROLOGY...

Several rivers are falling through action stage (Choctawhatchee,
Ochlocknee, Aucilla) with the Suwanee expected to remain in action
stage through the upcoming week.

A wetter pattern is in store for the upcoming work week.
Generally 1-1.5" of rainfall is expected over the next week with
the bulk of that occurring next week. Localized nuisance flooding
could occur in poor drainage areas underneath slow moving storms.
Widespread flash flooding is not expected.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  91  73  91  73 /  20  60  10  70  40
Panama City   75  89  76  87  76 /  10  40  10  60  40
Dothan        72  89  72  87  72 /  10  60  30  80  50
Albany        74  92  74  91  72 /  10  60  30  80  50
Valdosta      73  92  72  91  72 /  30  60  20  70  30
Cross City    75  92  74  89  74 /  20  50  10  50  20
Apalachicola  76  89  76  86  76 /  20  30  10  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...IG
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...IG
MARINE...Barry
FIRE WEATHER...IG
HYDROLOGY...Barry/Scholl

In the hours before

Special weather statement, Jul 17, 1:35 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
135 PM EDT Sat Jul 17 2021

FLZ017-018-171815-
Inland Jefferson FL-Leon FL-
135 PM EDT Sat Jul 17 2021

...SPECIAL WEATHER STATEMENT...

At 135 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Woodville, moving northeast at 10 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Tallahassee, Apalachee Regional Park, Cody, Chaires, Chaires
Crossroads, Wacissa Springs, Natural Bridge and Capitola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3028 8416 3041 8422 3049 8404 3029 8397
TIME...MOT...LOC 1735Z 221DEG 10KT 3036 8413

IG3
Special weather statement, Jul 17, 2:15 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
215 PM EDT Sat Jul 17 2021

FLZ017-018-027-171900-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
215 PM EDT Sat Jul 17 2021

...SPECIAL WEATHER STATEMENT...

At 215 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville. This storm was nearly stationary.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Woodville, Wakulla, Newport, Cody, Fanlew, Wacissa Springs and
Natural Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3017 8428 3031 8420 3038 8400 3022 8395
      3020 8418
TIME...MOT...LOC 1815Z 247DEG 2KT 3030 8411

IG3
Special weather statement, Jul 17, 2:34 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
234 PM EDT Sat Jul 17 2021

FLZ128-171915-
Coastal Taylor FL-
234 PM EDT Sat Jul 17 2021

...SPECIAL WEATHER STATEMENT...

At 234 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Steinhatchee, moving south at 5 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Bird Island, Blue Springs, Fish Creek, Howell Place and Cedar Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2971 8360 2986 8359 2986 8351 2979 8345
      2969 8345
TIME...MOT...LOC 1834Z 356DEG 6KT 2978 8352

IG3
Special weather statement, Jul 17, 2:49 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
249 PM EDT Sat Jul 17 2021

FLZ016-017-171930-
Gadsden FL-Leon FL-
249 PM EDT Sat Jul 17 2021

...SPECIAL WEATHER STATEMENT...

At 249 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tallahassee Comm College, or 7 miles south of Midway, moving
northwest at 10 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Midway, Tallahassee, Tallahassee Comm College, Springsax Park, Lake
Bradford, Andrew, Gaither Community Center, Innovation Park,
Tallahassee Regional A/P, Fort Braden and Helen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3038 8463 3054 8440 3040 8428 3030 8439
TIME...MOT...LOC 1849Z 130DEG 8KT 3039 8442

IG3
Special weather statement, Jul 17, 3:34 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
334 PM EDT Sat Jul 17 2021

FLZ016-017-027-172015-
Gadsden FL-Inland Wakulla FL-Leon FL-
334 PM EDT Sat Jul 17 2021

...SPECIAL WEATHER STATEMENT...

At 333 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 10 miles southwest of Midway, moving northeast at 15
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Midway, Tallahassee, Tallahassee Comm College, Florida State
University, Doak Campbell Stadium, Florida A And M, Lake Bradford,
Lake Talquin, Brown House, Andrew, Bragg Stadium, Fort Braden, Leon
County Civic Center, Kleman Plaza, Bloxham, Innovation Park,
Tallahassee Regional A/P, State Capital Complex and Mission San Luis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3023 8458 3036 8466 3053 8453 3044 8427
TIME...MOT...LOC 1933Z 212DEG 13KT 3038 8457

IG3
Special weather statement, Jul 17, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
401 PM EDT Sat Jul 17 2021

FLZ026-172045-
Liberty FL-
401 PM EDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LIBERTY COUNTY
IN THE FLORIDA BIG BEND UNTIL 445 PM EDT...

At 400 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Blountstown, moving north at 5 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Woods and Jensen Place.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3036 8504 3036 8503 3037 8504 3038 8502
      3038 8485 3020 8494 3020 8500
TIME...MOT...LOC 2000Z 178DEG 5KT 3027 8497

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:03 PM EDTSpecial Weather StatementTAEJefferson42 min
Jul 17, 1:27 PM EDTSpecial Weather StatementTAETaylor48 min
Jul 17, 1:35 PM EDTSpecial Weather StatementTAEJefferson40 min
Jul 17, 2:15 PM EDTSpecial Weather StatementTAEJefferson45 min
Jul 17, 2:34 PM EDTSpecial Weather StatementTAETaylor41 min
Jul 17, 2:49 PM EDTSpecial Weather StatementTAELeon41 min
Jul 17, 3:34 PM EDTSpecial Weather StatementTAELeon41 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.